MAUDE Adverse Event Report: HU-FRIEDY MFG. CO., LLC HU-FRIEDY; #11/12 ODU DE EXPLORER, #7 HANDLE

HU-FRIEDY MFG. CO., LLC HU-FRIEDY; #11/12 ODU DE EXPLORER, #7 HANDLE
Model Number EXD11/127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Instructor (b)(6) called in and reported during treatment, a faculty member was using an 11/12 explorer and the entire working end dislodged from the handle during exploring in the patients mouth.Patient swallowed the working end.Patient was instructed to go to the local emergency room at the hospital.
 
Additional Manufacturer Narrative
Based on the available evidence, the dislodgement of the working end is most likely attributable to excessive external mechanical forces applied during use, rather than an inherent material, design, or manufacturing defect.No related defects identified in inspection history for this lot low complaint and return rates.

Brand Name
HU-FRIEDY
Common Device Name
#11/12 ODU DE EXPLORER, #7 HANDLE
Manufacturer (Section D)
HU-FRIEDY MFG. CO., LLC
3232 n. rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO., LLC
3232 n. rockwell st.
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
3232 n. rockwell st.
chicago, IL 60618
8472574500
MDR Report Key24834694
Report Number1416605-2026-00003
Device Sequence Number9187326
Product Code EKB
UDI-Device Identifier10889950010829
UDI-Public(01)10889950010829
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXD11/127
Device Catalogue NumberEXD11/127
Device Lot Number0624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown